MAUDE Adverse Event Report: HANGZHOU BEVER MEDICAL DEVICES CO., LTD. BD INTERMITTENT CATHETER

HANGZHOU BEVER MEDICAL DEVICES CO., LTD. BD INTERMITTENT CATHETER
Catalog Number BUC14M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 01/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that customer was treated for urinary tract infection.Customer informed this due to something that regularly happens when using intermittent catheter.It was unknown if the device contributed to the urinary tract infection at this time and medical intervention is unknown.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: instructions for intermittent catheters: 1.Always wash hands prior to use.2.Open the catheter package by peeling the tab downwards with the aid of the ends of the package.3.For males: a.Get yourself into a comfortable position.Clean the opening of the urethra ¿ and the surrounding area.Wash your hands again.B.Remove the catheter from the pouch, holding the funnel end with the dominant hand.Lubricate the catheter tip with a sterile water-soluble lubricant.Ensure the tip and the first 6¿ (15 cm) of the catheter are lubricated.Insert the catheter tip into the urethral opening, allowing it to pass gently into the bladder until urine begins to flow.Advance the catheter about another inch.Note: if you are using a coude tip catheter, the raised notch on the catheter funnel will indicate the orientation in which the tip curves upward.Ensure that the coude indicator notch is facing upwards during insertion.4.For females: a.Get yourself into a comfortable position and wash around the urethral opening, spreading the labia and wiping from front to back using an alcohol-free wet wipe or soap and water.(wiping from back to front can spread bacteria from the perineum and should be avoided.) b.Wash your hands again and remove the catheter from the pouch, holding the funnel end.Lubricate the catheter tip with a sterile water-soluble lubricant.Ensure the tip and the first 2¿ (5 cm) of the catheter are lubricated.Spread apart the labia with the non-dominant hand.With the dominant hand, insert the catheter tip into the urethral opening, allowing it to pass gently up into the bladder until urine begins to flow.Advance the catheter about another inch.5.When urine stops flowing, slowly begin to withdraw the catheter.It is recommended to slowly rotate the catheter during withdrawal, stopping each time urine begins to flow.Check the color, odor and clarity of the urine.Any changes may need to be reported to a health care professional.6.Finish by disposing of the catheter and its packaging.Wash your hands with soap and water, just as you would normally do after using the toilet.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Correction: udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BD INTERMITTENT CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
HANGZHOU BEVER MEDICAL DEVICES CO., LTD.
no. 8-1, longquan road
cangqian town, yuhang district
hangzhou, zhejiang 31112 1
CH  311121
MDR Report Key21374195
Report Number1018233-2025-00856
Device Sequence Number3849837
Product Code GBM
UDI-Device Identifier06948796203844
UDI-Public(01)06948796203844
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K111405
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2025
Report Date (Section F) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberBUC14M
Was Device Available for Evaluation? No
Date Returned to Manufacturer02/03/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/21/2025
Event Location Other
Date Report to Manufacturer01/29/2025
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale